Problems with sinemet: Hi, I have a... - Cure Parkinson's

Cure Parkinson's

19,726 members20,771 posts

Problems with sinemet

kathyl111 profile image

Hi, I have a question, my husband is the one with Parkinsons. We are having an issue that when he takes his sinemet, that he has taken for 20 yrs, in different amts, he kind of loses all sense of reality. Another way to put it is he is almost like he is drunk. Any amt he takes makes him like this. Also having a very difficult time walking which he was doing gone most of the time. Talked to neurologist.... “take more sinemet, then take less”

but nothing is working. The answer I get is that they don’t know what else to suggest.

He had DBS 11 yrs ago. A miracle to say the least.

Has anyone else had this problem?

4 Replies

Perhaps it is the Sinemet. Possibly a different drug might help. 20 years on the same medication could be the cause. If things aren't good it would be worth trying something different. Nothing ventured . . . .

I don’t know the problem, but I would take a nap after taking Sinemet.

I see that occasionally in my husband as well. He seems to sleep it off though. I'm wondering if he's not taking his medicine when he should, not staggering it with eating protein or perhaps not drinking enough water. He drinks a lot of soda. Too much concentration of the medicine in his system. Or interacting with his pain medicine. It's all a delicate balance

Hope this gives you some ideas

The symptoms sound a little bit like dyskinesia. I experience something similar when I take sudafed, ibuprofen or a few other medications with the sinemet.

You may also like...